MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA SIGMOIDOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA SIGMOIDOVIDEOSCOPE
Model Number CF-Q160S
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During device evaluation at olympus, it was found the complaint was confirmed and there was no air/water flow due to a clogged air/water channel and nozzle.Also, evaluation found leaks between the up/down and right/left knobs, the distal end plastic cover was dented, the bending section cover adhesive was cracked, the image was ok after a fog test, and switch #1 was cut.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported the evis exera sigmoidovideoscope had no air/water flow, a blocked air channel, and the nozzle was clogged.A blocked air channel error message was displayed on the medivator endoscope reprocessor every time the customer tried to reprocess the scope.There were no reports of patient harm.
 
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over five (5) years since the subject device was manufactured.Based on the results of the investigation, the root cause could not be determined, however it is likely the following led to the malfunction: the foreign material could not have been removed because reprocessing could not be conducted properly due to leakage from upward/downward angulation control knob and right/left angulation control knob.The event can be prevented by following the instructions for use which state: ifu states the detection method in cf-q160s operation manual chapter 3 preparation and inspection.Ifu states the preventative measures in cf-q160s reprocessing manual chapter 3 cleaning, disinfection and sterilization procedures.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA SIGMOIDOVIDEOSCOPE
Common Device Name
SIGMOIDOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18138731
Report Number9610595-2023-17244
Device Sequence Number15093154
Product Code FDF
UDI-Device Identifier04953170067310
UDI-Public04953170067310
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-Q160S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown